MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during a lower extremity angiogram the angio-seal device did not deploy.An ultrasound was not used, and it is unsure if groin angiogram was done prior to deployment.The access side was not provided.A second angio-seal device from the same lot was used successfully.The patient was stable, and the procedure was completed.Additional information was received on 19mar2021.A 6fr procedural sheath was used.The proper steps per the ifu was taken.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 8fr angio-seal evolution device was returned for product evaluation.The evolution body was returned partially mated with the hemostasis sheath.Locator was returned and no other accessory components were returned.Visual inspection revealed that the sheath was found to be separated the deployment sleeve of the device.The deployment sleeve was in full rear lock position and colored bands were exposed.A portion of the compaction marker was exposed (until the blue portion).The button was found to be hard.No any signs of deformation were observed on the locks of the deployment sleeve.Upon microscopic analysis, the collagen could be seen tamped at the distal end of the suture and the anchor was present adjacent to the tamped collagen.No other visual anomalies were noted.Based on the returned device, the complaint could be confirmed for the alleged failure that the user experienced as the anchor was found to be attached to the collagen upon receipt.The device was consistent with a 'pullout' of anchor and collagen scenario upon receipt.The exact cause of the alleged failure cannot be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
MDR Report Key11646721
Report Number3013394970-2021-00195
Device Sequence Number14186843
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberC610135
Device Lot Number06102537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight87